Alert archive / Washington / High Wind Warnings in 2008
High Wind Warning 8, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Dec 19, 2008, 11:20 AM PST. It took effect at Dec 20, 2008, 9:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2008, 11:20 AM PST (19:20 UTC)
- In effect from
- Dec 20, 2008, 9:00 AM PST
- Expired
- Dec 20, 2008, 8:59 PM PST
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 191920 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1120 AM PST FRI DEC 19 2008 WAZ505-200000- /O.UPG.KSEW.HW.A.0005.081220T1500Z-081222T0000Z/ /O.NEW.KSEW.HW.W.0008.081220T1700Z-081222T0000Z/ EAST PUGET SOUND LOWLANDS- 1120 AM PST FRI DEC 19 2008 ...HIGH WIND WARNING IN EFFECT FROM 9 AM SATURDAY TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO 4 PM PST SUNDAY. THIS WARNING UPGRADES THE HIGH WIND WATCH WHICH HAD BEEN IN EFFECT. STRONG WINDS WILL DEVELOP OVER THE EAST PUGET SOUND LOWLANDS ON SATURDAY MORNING AND INTENSIFY ON SATURDAY AFTERNOON. THIS WIND EVENT WILL PEAK ON SATURDAY NIGHT AND THEN SUBSIDE ON SUNDAY. AT THE HEIGHT OF THIS EVENT...SUSTAINED WINDS COULD REACH 50 TO 70 MPH WITH PEAK GUSTS OF 70 TO 90 MPH. THE STRONGEST WINDS ARE EXPECTED TO IMPACT COMMUNITIES IN EASTERN KING COUNTY SUCH AS NORTH BEND...MAPLE VALLEY AND ENUMCLAW. HOWEVER...STRONG WINDS COULD EXTEND ALL THE WAY WEST TO NEAR LAKE WASHINGTON AND THE HIGHWAY 167 CORRIDOR. ALONG THE I-405 AND HIGHWAY 167 CORRIDORS...WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. THIS EVENT COULD RIVAL A SIMILAR FOOTHILLS WIND STORM FROM EARLY DECEMBER 2003. DURING THAT EVENT...NUMEROUS TREES WERE BLOWN OVER...BLOCKING RESIDENTIAL STREETS AND MAJOR HIGHWAYS ALIKE. POWER WAS KNOCKED OUT TO MANY RESIDENCES AND BUSINESSES FOR AS MUCH AS A WEEK. PEOPLE NEED TO PREPARE NOW FOR MAJOR DISRUPTION RESULTING FROM THIS WINDSTORM. BE SURE TO HAVE ENOUGH SUPPLIES ON HAND TO LAST FOR SEVERAL DAYS SHOULD YOU BE STRANDED AT HOME. BY LATE SATURDAY MORNING...IT MAY BE TOO LATE TO PREPARE. IN ADDITION...WIND CHILL READINGS DURING THIS EVENT MAY BE NEAR ZERO WITH AIR TEMPERATURES IN THE MID TO UPPER 20S. CONSIDER SAFE WAYS TO KEEP YOUR FAMILY WARM IF YOUR POWER IS KNOCKED OUT FOR A PROLONGED PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A SEVERE HIGH WIND EVENT IS IMMINENT OR OCCURRING. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF 75 MPH OR HIGHER WILL OCCUR ACROSS THE LOWLANDS. RESIDENTS AND LOCAL OFFICIALS IN THE WARNED AREA SHOULD BE PREPARED FOR WIDESPREAD DAMAGE AND POWER OUTAGES THAT COULD LAST FOR MORE THAN A WEEK. && $$ WAZ515-518-519-200000- /O.CON.KSEW.HW.A.0005.081220T1500Z-081222T0000Z/ WESTERN STRAIT OF JUAN DE FUCA- WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 1120 AM PST FRI DEC 19 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON. STRONG EASTERLY GRADIENTS COULD BRING STRONG AND POTENTIALLY DAMAGING WINDS TO BOTH THE CASCADES AND LAND AREAS ADJACENT TO THE WESTERN STRAIT OF JUAN DE FUCA. IN THE CASCADES...SUSTAINED WINDS OF 50 TO 65 MPH WITH PEAK GUSTS OF 70 TO 85 MPH ARE POSSIBLE. ALONG THE WESTERN STRAIT OF JUAN DE FUCA...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH ARE POSSIBLE. CHECK BACK LATE THIS AFTERNOON IN CASE THESE WATCHES ARE UPGRADED TO WARNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN THE LOWLANDS...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A DAMAGING WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS TO 60 MPH OR HIGHER MAY OCCUR. IN THE MOUNTAINS...A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF 75 MPH OR HIGHER MAY OCCUR. && $$ HANER WEATHER.GOV/SEATTLE
6 follow-up statements
000 WWUS76 KSEW 200015 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 415 PM PST FRI DEC 19 2008 WAZ515-518-519-200115- /O.CAN.KSEW.HW.A.0005.081220T1500Z-081222T0000Z/ WESTERN STRAIT OF JUAN DE FUCA- WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 415 PM PST FRI DEC 19 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WATCH. THESE AREAS ARE NOW UNDER A BLIZZARD WARNING. $$ WAZ505-201300- /O.CON.KSEW.HW.W.0008.081220T1700Z-081222T0000Z/ EAST PUGET SOUND LOWLANDS- 415 PM PST FRI DEC 19 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM SATURDAY TO 4 PM PST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM SATURDAY TO 4 PM PST SUNDAY. STRONG WINDS WILL DEVELOP OVER THE EAST PUGET SOUND LOWLANDS ON SATURDAY MORNING AND INTENSIFY ON SATURDAY AFTERNOON. THIS WIND EVENT WILL PEAK ON SATURDAY NIGHT AND THEN SUBSIDE ON SUNDAY. AT THE HEIGHT OF THIS EVENT...SUSTAINED WINDS COULD REACH 50 TO 70 MPH WITH PEAK GUSTS OF 70 TO 90 MPH. THE STRONGEST WINDS ARE EXPECTED TO IMPACT COMMUNITIES IN EASTERN KING COUNTY SUCH AS NORTH BEND...MAPLE VALLEY AND ENUMCLAW. COMMUNITES IN EASTERN SNOHOMISH COUNTY SUCH AS SULTAN AND GOLD BAR COULD ALSO EXPERIENCE WINDS APPROACHING THIS MAGNITUDE. FURTHER WEST ALONG THE I-405 AND HIGHWAY 167 CORRIDORS...INCLUDING WOODINVILLE...BELLEVUE...RENTON AND AUBURN...WINDS OF 25 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH ARE EXPECTED. THIS EVENT COULD RIVAL A SIMILAR FOOTHILLS WIND STORM FROM EARLY DECEMBER 2003. DURING THAT EVENT...NUMEROUS TREES WERE BLOWN OVER...BLOCKING RESIDENTIAL STREETS AND MAJOR HIGHWAYS ALIKE...INCLUDING HIGHWAY 18 NEAR TIGER MOUNTAIN. POWER WAS KNOCKED OUT TO MANY RESIDENCES AND BUSINESSES FOR AS MUCH AS A WEEK. PEOPLE NEED TO PREPARE NOW FOR MAJOR DISRUPTION RESULTING FROM THIS WINDSTORM. BE SURE TO HAVE ENOUGH SUPPLIES ON HAND TO LAST FOR SEVERAL DAYS SHOULD YOU BE STRANDED AT HOME. BY LATE SATURDAY MORNING...IT MAY BE TOO LATE TO PREPARE. IN ADDITION...WIND CHILL READINGS DURING THIS EVENT MAY BE NEAR ZERO WITH AIR TEMPERATURES IN THE MID TO UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A SEVERE HIGH WIND EVENT IS IMMINENT OR OCCURRING. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF 75 MPH OR HIGHER WILL OCCUR ACROSS THE LOWLANDS. RESIDENTS AND LOCAL OFFICIALS IN THE WARNED AREA SHOULD BE PREPARED FOR WIDESPREAD DAMAGE AND POWER OUTAGES THAT COULD LAST FOR MORE THAN A WEEK. && $$ HANER WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 200608 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1008 PM PST FRI DEC 19 2008 WAZ505-201415- /O.CON.KSEW.HW.W.0008.081220T1700Z-081222T0000Z/ EAST PUGET SOUND LOWLANDS- 1008 PM PST FRI DEC 19 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FOR THE EAST PUGET SOUND LOWLANDS FROM 9 AM SATURDAY TO 4 PM PST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM SATURDAY TO 4 PM PST SUNDAY. STRONG WINDS WILL DEVELOP OVER THE EAST PUGET SOUND LOWLANDS ON SATURDAY MORNING AND INTENSIFY ON SATURDAY AFTERNOON. THIS WIND EVENT WILL PEAK ON SATURDAY NIGHT AND THEN SUBSIDE ON SUNDAY. AT THE HEIGHT OF THIS EVENT...SUSTAINED WINDS COULD REACH 50 TO 70 MPH WITH PEAK GUSTS OF 70 TO 90 MPH. THE STRONGEST WINDS ARE EXPECTED TO IMPACT COMMUNITIES IN EASTERN KING COUNTY SUCH AS NORTH BEND...MAPLE VALLEY AND ENUMCLAW. COMMUNITES IN EASTERN SNOHOMISH COUNTY SUCH AS SULTAN AND GOLD BAR COULD ALSO EXPERIENCE WINDS APPROACHING THIS MAGNITUDE. FURTHER WEST ALONG THE I-405 AND HIGHWAY 167 CORRIDORS... INCLUDING WOODINVILLE...BELLEVUE...RENTON AND AUBURN...WINDS OF 25 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH ARE EXPECTED. THIS EVENT COULD RIVAL A SIMILAR FOOTHILLS WIND STORM FROM EARLY DECEMBER 2003. DURING THAT EVENT...NUMEROUS TREES WERE BLOWN OVER...BLOCKING RESIDENTIAL STREETS AND MAJOR HIGHWAYS ALIKE... INCLUDING HIGHWAY 18 NEAR TIGER MOUNTAIN. POWER WAS KNOCKED OUT TO MANY RESIDENCES AND BUSINESSES FOR AS MUCH AS A WEEK. PEOPLE NEED TO PREPARE NOW FOR MAJOR DISRUPTION RESULTING FROM THIS WINDSTORM. BE SURE TO HAVE ENOUGH SUPPLIES ON HAND TO LAST FOR SEVERAL DAYS SHOULD YOU BE STRANDED AT HOME. BY LATE SATURDAY MORNING...IT MAY BE TOO LATE TO PREPARE. IN ADDITION...WIND CHILL READINGS DURING THIS EVENT MAY BE NEAR ZERO WITH AIR TEMPERATURES IN THE MID TO UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A SEVERE HIGH WIND EVENT IS IMMINENT OR OCCURRING. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF 75 MPH OR HIGHER WILL OCCUR ACROSS THE LOWLANDS. RESIDENTS AND LOCAL OFFICIALS IN THE WARNED AREA SHOULD BE PREPARED FOR WIDESPREAD DAMAGE AND POWER OUTAGES THAT COULD LAST FOR MORE THAN A WEEK. && $$
000 WWUS76 KSEW 201301 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 501 AM PST SAT DEC 20 2008 WAZ505-210100- /O.EXT.KSEW.HW.W.0008.081220T1700Z-081221T2100Z/ EAST PUGET SOUND LOWLANDS- 501 AM PST SAT DEC 20 2008 ...HIGH WIND WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 1 PM PST SUNDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 1 PM PST SUNDAY. STRONG WINDS WILL DEVELOP OVER THE EAST PUGET SOUND LOWLANDS THIS MORNING AND INTENSIFY THIS AFTERNOON. THIS WIND EVENT WILL PEAK ON TONIGHT INTO SUNDAY MORNING BETWEEN 7 PM TONIGHT AND 7 AM SUNDAY MORNING. AT THE HEIGHT OF THIS EVENT...SUSTAINED WINDS COULD REACH 50 TO 70 MPH WITH PEAK GUSTS OF 70 TO 90 MPH. THE STRONGEST WINDS ARE EXPECTED TO IMPACT COMMUNITIES IN EASTERN KING COUNTY SUCH AS NORTH BEND...MAPLE VALLEY AND ENUMCLAW. COMMUNITIES IN EASTERN SNOHOMISH COUNTY SUCH AS SULTAN AND GOLD BAR COULD ALSO EXPERIENCE WINDS APPROACHING THIS MAGNITUDE. FURTHER WEST ALONG THE I-405 AND HIGHWAY 167 CORRIDORS... INCLUDING WOODINVILLE...BELLEVUE...RENTON AND AUBURN...WINDS OF 25 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH ARE EXPECTED. THIS EVENT COULD RIVAL A SIMILAR FOOTHILLS WIND STORM FROM EARLY DECEMBER 2003. DURING THAT EVENT...NUMEROUS TREES WERE BLOWN OVER...BLOCKING RESIDENTIAL STREETS AND MAJOR HIGHWAYS ALIKE... INCLUDING HIGHWAY 18 NEAR TIGER MOUNTAIN. POWER WAS KNOCKED OUT TO MANY RESIDENCES AND BUSINESSES FOR AS MUCH AS A WEEK. PREPARATIONS FOR THIS WINDSTORM SHOULD BE COMPLETED BY THIS MORNING. BE SURE TO HAVE ENOUGH SUPPLIES ON HAND TO LAST FOR SEVERAL DAYS SHOULD YOU BE STRANDED AT HOME. IN ADDITION...WIND CHILL READINGS DURING THIS EVENT MAY BE NEAR ZERO WITH AIR TEMPERATURES IN THE MID TO UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A SEVERE HIGH WIND EVENT IS IMMINENT OR OCCURRING. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF 75 MPH OR HIGHER WILL OCCUR ACROSS THE LOWLANDS. RESIDENTS AND LOCAL OFFICIALS IN THE WARNED AREA SHOULD BE PREPARED FOR WIDESPREAD DAMAGE AND POWER OUTAGES THAT COULD LAST FOR MORE THAN A WEEK. && $$ FELTON WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 201924 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1124 AM PST SAT DEC 20 2008 WAZ505-210100- /O.CON.KSEW.HW.W.0008.000000T0000Z-081221T2100Z/ EAST PUGET SOUND LOWLANDS- 1124 AM PST SAT DEC 20 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST SUNDAY. STRONG WINDS WILL DEVELOP OVER THE EAST PUGET SOUND LOWLANDS THIS AFTERNOON. THIS WIND EVENT WILL PEAK ON TONIGHT INTO SUNDAY MORNING BETWEEN 7 PM TONIGHT AND 7 AM SUNDAY MORNING. AT THE HEIGHT OF THIS EVENT...SUSTAINED WINDS COULD REACH 40 TO 60 MPH WITH GUSTS AROUND 75 MPH. THE STRONGEST WINDS ARE EXPECTED TO IMPACT COMMUNITIES IN EASTERN KING COUNTY SUCH AS NORTH BEND...MAPLE VALLEY AND ENUMCLAW. COMMUNITIES IN EASTERN SNOHOMISH COUNTY SUCH AS SULTAN AND GOLD BAR COULD ALSO EXPERIENCE WINDS APPROACHING THIS MAGNITUDE. FURTHER WEST ALONG THE I-405 AND HIGHWAY 167 CORRIDORS... INCLUDING WOODINVILLE...BELLEVUE...RENTON AND AUBURN...WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 55 MPH ARE EXPECTED. THIS EVENT COULD RIVAL A SIMILAR FOOTHILLS WIND STORM FROM EARLY DECEMBER 2003. DURING THAT EVENT...NUMEROUS TREES WERE BLOWN OVER...BLOCKING RESIDENTIAL STREETS AND MAJOR HIGHWAYS ALIKE... INCLUDING HIGHWAY 18 NEAR TIGER MOUNTAIN. POWER WAS KNOCKED OUT TO MANY RESIDENCES AND BUSINESSES FOR AS MUCH AS A WEEK. PREPARATIONS FOR THIS WINDSTORM SHOULD BE RUSHED TO COMPLETION. BE SURE TO HAVE ENOUGH SUPPLIES ON HAND TO LAST FOR SEVERAL DAYS SHOULD YOU BE STRANDED AT HOME. IN ADDITION...WIND CHILL READINGS DURING THIS EVENT MAY BE NEAR ZERO WITH AIR TEMPERATURES IN THE MID TO UPPER 20S. THESE STRONG WINDS WILL ALSO CREATE BLOWING SNOW THAT WILL CAUSE REDUCED VISIBILITY AT TIMES AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A SEVERE HIGH WIND EVENT IS IMMINENT OR OCCURRING. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF 75 MPH OR HIGHER WILL OCCUR ACROSS THE LOWLANDS. RESIDENTS AND LOCAL OFFICIALS IN THE WARNED AREA SHOULD BE PREPARED FOR WIDESPREAD DAMAGE AND POWER OUTAGES THAT COULD LAST FOR MORE THAN A WEEK. && $$
000 WWUS76 KSEW 210050 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 450 PM PST SAT DEC 20 2008 WAZ505-211300- /O.CON.KSEW.HW.W.0008.000000T0000Z-081221T2100Z/ EAST PUGET SOUND LOWLANDS- 450 PM PST SAT DEC 20 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST SUNDAY. STRONG WINDS WILL DEVELOP OVER THE EAST PUGET SOUND LOWLANDS THIS EVENING AND PERSIST THROUGH SUNDAY MORNING. SUSTAINED WINDS COULD REACH 40 TO 60 MPH WITH GUSTS AROUND 75 MPH. THE STRONGEST WINDS ARE EXPECTED TO IMPACT COMMUNITIES IN EASTERN KING COUNTY SUCH AS NORTH BEND...MAPLE VALLEY AND ENUMCLAW. COMMUNITIES IN EASTERN SNOHOMISH COUNTY SUCH AS SULTAN AND GOLD BAR COULD ALSO EXPERIENCE WINDS APPROACHING THIS MAGNITUDE. FURTHER WEST ALONG THE I-405 AND HIGHWAY 167 CORRIDORS... INCLUDING WOODINVILLE...BELLEVUE...RENTON AND AUBURN...WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. THIS EVENT COULD RIVAL A SIMILAR FOOTHILLS WIND STORM FROM EARLY DECEMBER 2003. DURING THAT EVENT...NUMEROUS TREES WERE BLOWN OVER...BLOCKING RESIDENTIAL STREETS AND MAJOR HIGHWAYS ALIKE... INCLUDING HIGHWAY 18 NEAR TIGER MOUNTAIN. POWER WAS KNOCKED OUT TO MANY RESIDENCES AND BUSINESSES FOR AS MUCH AS A WEEK. PREPARATIONS FOR THIS WINDSTORM SHOULD BE RUSHED TO COMPLETION. BE SURE TO HAVE ENOUGH SUPPLIES ON HAND TO LAST FOR SEVERAL DAYS SHOULD YOU BE STRANDED AT HOME. IN ADDITION...WIND CHILL READINGS DURING THIS EVENT MAY BE NEAR ZERO WITH AIR TEMPERATURES IN THE 20S. THESE STRONG WINDS WILL ALSO CREATE BLOWING AND DRIFTING SNOW THAT WILL CAUSE REDUCED VISIBILITY AT TIMES AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A SEVERE HIGH WIND EVENT IS IMMINENT OR OCCURRING. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF 75 MPH OR HIGHER WILL OCCUR ACROSS THE LOWLANDS. RESIDENTS AND LOCAL OFFICIALS IN THE WARNED AREA SHOULD BE PREPARED FOR WIDESPREAD DAMAGE AND POWER OUTAGES THAT COULD LAST FOR MORE THAN A WEEK. && $$
000 WWUS76 KSEW 210459 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 859 PM PST SAT DEC 20 2008 WAZ505-210600- /O.CAN.KSEW.HW.W.0008.000000T0000Z-081221T2100Z/ EAST PUGET SOUND LOWLANDS- 859 PM PST SAT DEC 20 2008 ...HIGH WIND WARNING FOR THE EAST PUGET SOUND LOWLANDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WARNING. A WINTER STORM WARNING IS NOW IN EFFECT FOR THE EAST PUGET SOUND LOWLANDS. PLEASE REFER TO THE WINTER WEATHER MESSAGE...WWUS46...FOR MORE DETAILS. && $$ WEATHER.GOV
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Dec 19, 9:20 AM PST, 2 hours earlier.
Area forecast discussion, Dec 19, 9:20 AM PST, 2 hours before
AREA FORECAST DISCUSSION ...UPDATED TO ADD AVIATION MARINE SECTIONS
NATIONAL WEATHER SERVICE SEATTLE WA
920 AM PST FRI DEC 19 2008
.SYNOPSIS...HIGH PRESSURE AND A COLD AIR MASS WILL PRODUCE
SUB-FREEZING TEMPERATURES TODAY AND FRIDAY. A STRONG FRONTAL SYSTEM
WILL AFFECT THE AREA SATURDAY AND SUNDAY...BRINGING STRONG WINDS AND
SIGNIFICANT SNOW TO VARIOUS PARTS OF WESTERN WASHINGTON. A COLD
UPPER LEVEL LOW TRAILING THE FRONTAL SYSTEM WILL MAINTAIN THE COLD
AIR MASS AND SNOW SHOWERS ON MONDAY. ANOTHER STRONG AND COLD WEATHER
SYSTEM WILL AFFECT THE REGION TUESDAY AFTERNOON THROUGH THURSDAY.
&&
.SHORT TERM...MUCH TO CONSIDER THIS MORNING WITH NEW COMPUTER
MODELS JUST NOW ARRIVING. MODELS ARE ALL IN GOOD AGREEMENT THAT A
MAJOR WINTER STORM WILL AFFECT MUCH OF THE WESTERN WASHINGTON
LOWLANDS OVER THE WEEKEND WITH A HIGH WIND EVENT FOR THE CASCADE
FOOTHILLS AND EAST PUGET SOUND LOWLANDS EAST OF SEATTLE.
FIRST OFF...THE 12Z GFS/NAM AND ECMWF ARE A LITTLE WEAKER WITH THE
MOUNTAIN WAVE EVENT STARTING SATURDAY MORNING AND CONTINUING THROUGH
SUNDAY AFTERNOON. MODELS SHOW A LOT OF DEEP SLY FLOW ALL THE WAY
EAST TO THE FOOTHILLS THROUGH MOST THE PERIOD WITH LIGHT TO MODERATE
850 MB ELY FLOW FROM THE CREST EWD. THIS IS GENERALLY NOT FAVORABLE
FOR A STRONG DOWNSLOPE WIND EVENT W OF THE CREST. HOWEVER...WITH ALL
THE VERY COLD AIR DAMMED UP ON THE EAST SIDE...THERE WILL BE AN
ACCELERATION THROUGH THE GAPS AND POSSIBLY SPILL OVER DOWNSLOPING
BUT MAYBE NOT QUITE AS STRONG AS PREVIOUSLY THOUGHT. THE 12Z MM5GFS
IS THE FLY IN THE OINTMENT WHICH STILL INSISTS ON 60 KT DOWNSLOPE
WINDS...MUCH STRONGER THAN ALL THE OTHER MODELS. THE WATCH STILL
LOOKS GOOD BUT WHEN UPGRADED TO A WARNING LATER TODAY...WILL
CONSIDER WORDING THE STRONGEST WINDS AT GAP LOCATIONS SUCH AS NORTH
BEND...CUMBERLAND...GOLD BAR...SNOQUALMIE FOR EXAMPLE.
THE SECOND MAJOR PROBLEM CONCERNS SNOW AMOUNTS AND PERHAPS SOME
ISSUES WITH MIXED PRECIP TYPES. THE NAM-12 IS THE COLDEST OF THE
MODELS. VIRTUALLY ALL SNOW EVERYWHERE. THIS MODEL SUGGESTS 6 INCHES
TO A FOOT OF SNOW IS POSSIBLE FROM NEAR OLYMPIA SOUTH AND WEST AND
LOCALLY TO 18 INCHES ALONG HOOD CANAL AND THE KITSAP PENINSULA.
HOWEVER...THE WARMER GFS/ECMWF SUGGEST SOME CHANGE OVER TO FREEZING
RAIN/SLEET HALF WAY THROUGH THE EVENT WHICH WOULD CUT THOSE AMOUNTS
IN HALF BUT WOULD END UP WITH POSSIBLE SIGNIFICANT ICING ON TOP OF
THE SNOW. PRECIP WOULD LIKELY STAY M0STY SNOW IN THE KITSAP/HOOD
CANAL AREA DUE TO POOLING OF COLD AIR AND THE COAST WOULD MOST
LIKELY CHANGE OVER TO ALL RAIN AT SOME POINT BY SUNDAY MORNING.
FOR THE I-5 CORRIDOR NORTH OF OLYMPIA THROUGH
SEATTLE...EVERETT...AND INCLUDING BELLINGHAM...A SIGNIFICANT SNOW
EVENT IS POSSIBLE. GIVEN THE AMOUNT OF OVERRUNNING MOISTURE AND HIGH
QPF TO SNOW RATIOS...I FELT IT PRUDENT TO ADD THE EVERETT/BELLINGHAM
ZONES TO THE WATCH. THE EAST PUGET SOUND LOWLANDS ARE STILL NOT
INCLUDED BECAUSE OF EAST WIND DRYING EFFECTS IN THE LOW LEVELS. IF
EAST WINDS ARE LIGHTER THERE COULD BE SOME SNOW ACCUMULATION
THERE...HOWEVER CONFIDENCE IS LOW AND AMOUNTS WOULD LIKELY BE MUCH
LIGHTER THAN AREAS WEST OF LAKE WASHINGTON. THE NEW NAM-12/GFS ARE
SHOWING RATHER IMPRESSIVE QPF AMOUNTS FOR THE METRO AREAS WITH THE
QPF TO SNOW RATIOS INCREASING AS YOU GO NORTH. AMOUNTS OVER 4 INCHES
ARE LIKELY AND POSSIBLY IN EXCESS OF 6 INCHES SO THE WATCH LOOKS
GOOD. THERE COULD ALSO BE SOME BLOWING AROUND OF SNOW WITH SOME
EASTERLY WIND SURFACING AT TIMES. REALLY MESSY. THERE IS SOME
POSSIBILITY OF A CHANGE OVER THE FREEZING RAIN AS FAR NORTH AS
SEATTLE LATE IN THE EVENT BUT MOST PRECIP WOULD HAVE ALREADY FALLEN
AS SNOW. PRECIP SHOULD LIGHTEN UP SUNDAY AFTERNOON.
THIS IS A RARE AND VERY COMPLEX WEATHER SITUATION. WE HAVE VERY COLD
AIR TRAPPED AT THE SURFACE...VERY MOIST OVERRUNNING AND SOME WARMING
ALOFT LEADING TO POSSIBLE ICING FOR SPOTS. WE WILL BE POURING OVER
THE LATEST MODELS DATA TODAY WITH SOME WARNINGS LIKELY TO BE ISSUED
FOR BOTH HIGH WIND AND SNOW LATER THIS AFTERNOON WITH MUCH MORE
DETAIL REGARDING SNOW AND ICE AMOUNTS...AND WIND.
MERCER
.LONG TERM...NO CHANGES. THE UPPER LEVEL LOW REMAINS OVER THE AREA
ON MONDAY. SHOULD JUST BE A SNOW SHOWER DAY. NO IDEA ON AMOUNTS
THOUGH. MAIN EFFORT WAS DEALING WITH THE WEEKEND EVENT. ONE KEY
FACTOR IS THAT THE COLDER NE FLOW CONTINUES...SO THERE WONT BE MUCH
OF A WARM UP. GFS SHOWS THE NEXT FRONTAL SYSTEM BOMBING OFFSHORE AS
IT APPROACHES THE COAST. ECMWF IS MUCH WEAKER. BOTH MODELS MAINTAIN
THE COLD E-NE LOW LEVEL FLOW. GFS SOLUTION WOULD MEAN ANOTHER WIND
EVENT. SNOW IS MORE QUESTIONABLE. KAM
&&
.AVIATION...SOME STEAM FOG RISING OFF LAKE WASHINGTON IS PUSHING
WEST INTO THE SEATTLE AND BOEING FIELD TERMINALS THIS MORNING. A
PLUME OF MOISTURE OFF THE SOUND IS ALSO PUSHING INTO OLYMPIA THESE
WILL DECREASE FROM NORTH TO SOUTH 20-23Z. EXPECT CLEAR SKIES TO
DOMINATE TONIGHT. MID AND HIGH CLOUDS ASSOCIATED WITH THE NEXT
STRONG WEATHER SYSTEM WILL MOVE INTO THE AREA DURING THE AFTERNOON
HOURS SAT WITH SNOW SPREADING FROM SW TO NE AROUND 00Z SUN.
.SEA...LIGHT NE WIND TODAY. E WIND PICKING UP GENERALLY AFTER THE
18Z TIME FRAME BUT NOT SIGNIFICANTLY INCREASING UNTIL AROUND THE END
OF THE 30 HOUR PERIOD 00Z SUN. ALBRECHT
&&
.MARINE...IN THE SHORT TIME STILL HAVE SOME SMALL CRAFT ADVISORY
CONDITIONS AROUND THE WEST ENTRANCE TO THE STRAIT AND THE NORTHERN
INLAND WATERS. EXPECT GALE CONDITIONS TO DEVELOP SAT AFTERNOON AND
SAT NIGHT AND SPREAD RAPIDLY E COVERING ALL BUT THE PUGET SOUND
ZONE. WILL LIKELY ISSUE GALE WARNINGS FOR ALL WATERS EXCEPT PUGET
SOUND WITH THE AFTERNOON PACKAGE. ANOTHER SYSTEM WILL MOVE THROUGH
THE WATERS LATE TUE INTO WED. ALBRECHT
&&
SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WATCH IN EFFECT FOR THE EAST PUGET SOUND
LOWLANDS...WEST STRAIT...AND THE CASCADES SATURDAY THROUGH SUNDAY
AFTERNOON.
.WINTER STORM WATCH FOR ALL OF WESTERN WASHINGTON...EXCLUDING THE
EAST PUGET SOUND LOWLANDS AND THE CASCADES LATE SATURDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT.
PZ...SMALL CRAFT ADVISORY WEST ENTRANCE TO THE STRAIT AND NORTH
INLAND
WATERS.
.GALE WATCH COASTAL WATERS MIDDAY SAT THROUGH MIDDAY SUN.
.SMALL CRAFT ADVISORY GRAYS HARBOR FOR ROUGH BAR CONDITIONS.
WEATHER.GOV/SEATTLE
FOR THE ENHANCED AFD PLEASE VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)In the hours before
Local storm report, Dec 19, 8:47 AM PST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
847 AM PST FRI DEC 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM SNOW 2 S MILL CREEK 47.83N 122.21W
12/18/2008 M3.5 INCH SNOHOMISH WA NWS EMPLOYEE
STORM TOTAL
&&
BBOWERThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 4:20 PM PST | High Wind Watch | SEW | 24 hr | |
| Dec 19, 4:25 AM PST | Winter Storm Watch | SEW | San Juan | 12 hr |
| Dec 19, 9:09 AM PST | Gale Watch | SEW | 6 hr | |
| Dec 19, 2:56 PM PST | Gale Warning | SEW | 42 hr | |
| Dec 19, 2:56 PM PST | Small Craft Advisory | SEW | 42 hr | |
| Dec 19, 2:56 PM PST | Storm Warning | SEW | 35 hr | |
| Dec 19, 3:17 PM PST | Blizzard Warning | SEW | 38 hr | |
| Dec 19, 3:17 PM PST | Winter Storm Warning | SEW | San Juan | 38 hr |
Nearby
High Wind Warnings in Washington, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.